Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

My Father is of 83 years age he was taking

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 1088 Questions
Question
My Father is of 83 years age he was taking thyronorm medicine 37.5 daily.. Now in recent test his T3 AND t4 shows normal but TSH is increased to 6.41 mcu . So what will be the dose now
 
 
Answered by Dr. Shuba Hariprasad 1 hour later
Brief Answer:
50 Mcgraw, physician consult and clarifications please

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad and will be answering your query today.

Would you clarify a few things for me, please?
*does your father have any other medical issues or take any medications?
* does he take any supplements like Calcium or iron. If so, does he take them along with the thyronorm?
*does he take Thyronorm on an empty stomach and eat only after an hour?
*any recent strain health like an illness?
*any recent change in diet?
*any symptoms?

I recommend :
-a physician consult to check for signs of undue stress on the body
-increase the dose to 50 mcg a day and recheck Tsh values in 4-6 weeks to see if it normalizes.

After that it has to be checked every 3 months to see if it is fluctuating.

Please get back to me with the above requested clarifications so that I may help you better.
Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor